MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø11X420MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø11X420MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23391142S
Medical Device Problem Codes Crack (1135); Noise, Audible (3273)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
As reported: "the patient was walking around her home and heard a crack.The nail broke at the most proximal distal screw hole of the nail.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d4 gtin.The reported event could be confirmed based on details provided, only.Images available revealed a broken nail at the most proximal distal screw hole of the nail.Due to missing device a physical evaluation was impossible and further technical statement could not be given.In the case presented a female patient was primarily treated with a femoral nail retrograde t2 alpha femur retrograde dimensions 11x420mm on july 21, 2024, and was revised on october 18, 2024 by a right alpha gt recon nail and right 10 hole axsos3 distal lateral femoral plate.As no item was returned no physical examination could be carried out.Due to missing product, it could not be determined in what manner nail had broken.As the nail was not available it could not be determined if the nail had been damaged intra-operatively.General aspects: the nail is a temporary implant which inevitably will be subject of a fatigue fracture if the biomechanical stresses on the implant are too high or not considerably reduced during the period of implantation.During this period there is a race between bony consolidation / fracture healing and implant breakage as noted in the labelling of the product.Usually, a breakage is contributed by one or more deficits, e.G.Insufficient bone healing, product damage.Generally, the risk of a breakage will increase with the increase of load cycles and load level.Nail breakage in general has been experienced but does not present an unanticipated event in itself.Depending on load application, also, depending on the patient¿s post implant behaviour and depending on suitable anatomical reduction, depending on the kind of bone breakage, depending on the course of bone healing and other factors ¿ e.G.Increased post-operative activities ¿ a nail breakage can rather be classified as anticipated; specifically if one or more contributing issues concurrence with each other.It could not be determined what range of weight bearing had been advised by the surgeon for the post-operative period.It could also not be determined if the patient had been compliant to the instructions.In the corresponding ifu and operative technique applicable warnings related to this failure mode are noted.Based on received information and referring to that no deviation was found in the manufacturing documents a deficiency in the nail in question was not verified.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case the item and / or substantive information will become available in future we reserve the right to update the investigation and to change the root cause.

Brand Name
FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø11X420MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20679627
Report Number0009610622-2024-00912
Device Sequence Number20978381
Product Code HSB
UDI-Device Identifier07613327293685
UDI-Public(01)07613327293685(17)330228(10)K11D897
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23391142S
Device Lot NumberK11D897
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale